Alert archive / Pennsylvania / Severe Thunderstorm Warnings in 2015
Severe Thunderstorm Warning 141, NWS State College, PA
NWS State College, PA issued this severe thunderstorm warning at Jul 9, 2015, 5:20 PM EDT for 6 counties in Pennsylvania. It was in force for 29 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 9, 2015, 5:20 PM EDT (21:20 UTC)
- Expired
- Jul 9, 2015, 5:49 PM EDT
- In force
- 29 min
- Issued by
- NWS State College, PA
- Area
- Storm-based polygon
Counties Columbia County, PA, Lycoming County, PA, Montour County, PA, Northumberland County, PA, Sullivan County, PA, Union County, PA
The radar
The Binghamton radar (KBGM), 112 km from the middle of the area, began a volume at 21:23 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 9, 1:27 PM EDT | Tornado Watch | SPC | 6 hr |
The nearest sounding before it
Buffalo Intl Airport, NY (KBUF), launched 12:00Z, 9.3 hours before the alert went out and 265 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 854 m above ground
- 0-6 km bulk shear
- 44 kt
- 0-1 km storm-relative helicity
- 55 m²/s²
- 0-3 km storm-relative helicity
- 142 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
184
WUUS51 KCTP 092121
SVRCTP
PAC037-081-093-097-113-119-092215-
/O.NEW.KCTP.SV.W.0141.150709T2120Z-150709T2215Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE STATE COLLEGE PA
521 PM EDT THU JUL 9 2015
THE NATIONAL WEATHER SERVICE IN STATE COLLEGE PA HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHEASTERN SULLIVAN COUNTY IN NORTH CENTRAL PENNSYLVANIA...
NORTHWESTERN MONTOUR COUNTY IN CENTRAL PENNSYLVANIA...
SOUTHEASTERN LYCOMING COUNTY IN NORTH CENTRAL PENNSYLVANIA...
NORTHEASTERN UNION COUNTY IN CENTRAL PENNSYLVANIA...
NORTHERN COLUMBIA COUNTY IN CENTRAL PENNSYLVANIA...
NORTHWESTERN NORTHUMBERLAND COUNTY IN CENTRAL PENNSYLVANIA...
* UNTIL 615 PM EDT
* AT 521 PM EDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM
CAPABLE OF PRODUCING DAMAGING WINDS AROUND 60 MPH. THIS STORM WAS
LOCATED OVER BIGGERTOWN...AND MOVING EAST AT 30 MPH.
* LOCATIONS IMPACTED INCLUDE...
ALLENWOOD...BIGGERTOWN...CENTRAL...DELAWARE RUN...EXCHANGE...EYERS
GROVE...HUGHESVILLE...IOLA...JAMISON CITY...JERSEYTOWN...
LAIRDSVILLE...MUNCY...MUNCY VALLEY...NEW COLUMBIA...RICKETTS GLEN
STATE PARK...ROHRSBURG...WALLER...WATSONTOWN...BENTON AND
MCEWENSVILLE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A TORNADO WATCH REMAINS IN EFFECT FOR THE AREA. DOPPLER RADAR HAS
INDICATED SOME WEAK ROTATION WITHIN THIS STORM. ALTHOUGH A TORNADO IS
NOT IMMEDIATELY LIKELY...IF ONE IS SPOTTED...ACT QUICKLY AND MOVE TO
A PLACE OF SAFETY IN A STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL
INTERIOR ROOM.
THE THUNDERSTORM WIND GUSTS ARE EXPECTED TO PRODUCE DAMAGE. PEOPLE
OUTSIDE SHOULD MOVE TO A SHELTER...PREFERABLY INSIDE A STRONG
BUILDING.
&&
LAT...LON 4132 7631 4124 7632 4120 7632 4114 7629
4102 7699 4133 7666 4140 7627
TIME...MOT...LOC 2121Z 262DEG 27KT 4126 7653
$$
KF2 follow-up statements
365
WWUS51 KCTP 092143
SVSCTP
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
543 PM EDT THU JUL 9 2015
PAC081-093-097-119-092153-
/O.CAN.KCTP.SV.W.0141.000000T0000Z-150709T2215Z/
MONTOUR PA-LYCOMING PA-UNION PA-NORTHUMBERLAND PA-
543 PM EDT THU JUL 9 2015
...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN MONTOUR...
SOUTHEASTERN LYCOMING...NORTHEASTERN UNION AND NORTHWESTERN
NORTHUMBERLAND COUNTIES IS CANCELLED...
THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING HAS WEAKENED AND
MOVED OUT OF THE WARNED AREA. THEREFORE THE WARNING HAS BEEN
CANCELLED.
LAT...LON 4123 7645 4136 7643 4139 7628 4132 7631
4124 7632
TIME...MOT...LOC 2143Z 262DEG 27KT 4128 7631
$$
PAC037-113-092215-
/O.CON.KCTP.SV.W.0141.000000T0000Z-150709T2215Z/
SULLIVAN PA-COLUMBIA PA-
543 PM EDT THU JUL 9 2015
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 615 PM EDT
FOR SOUTHEASTERN SULLIVAN AND NORTH CENTRAL COLUMBIA COUNTIES...
AT 543 PM EDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE
OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS
LOCATED NEAR FAIRMOUNT SPGS...MOVING EAST AT 30 MPH.
LOCATIONS IMPACTED INCLUDE...
CENTRAL...JAMISON CITY...RICKETTS GLEN STATE PARK AND WALLER.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. ALTHOUGH A
TORNADO IS NOT IMMEDIATELY LIKELY...IF ONE IS SPOTTED...ACT QUICKLY
AND MOVE TO A PLACE OF SAFETY IN A STURDY STRUCTURE...SUCH AS A
BASEMENT OR SMALL INTERIOR ROOM.
DOPPLER RADAR HAS INDICATED SOME WEAK ROTATION WITHIN THIS STORM.
ALTHOUGH A TORNADO IS NOT IMMEDIATELY LIKELY...IF ONE IS SPOTTED...
ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY STRUCTURE...
SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.
&&
LAT...LON 4123 7645 4136 7643 4139 7628 4132 7631
4124 7632
TIME...MOT...LOC 2143Z 262DEG 27KT 4128 7631
$$
KF485
WWUS51 KCTP 092149
SVSCTP
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
549 PM EDT THU JUL 9 2015
PAC037-113-092159-
/O.CAN.KCTP.SV.W.0141.000000T0000Z-150709T2215Z/
SULLIVAN PA-COLUMBIA PA-
549 PM EDT THU JUL 9 2015
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN SULLIVAN AND
NORTH CENTRAL COLUMBIA COUNTIES IS CANCELLED...
THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE AREA.
THEREFORE THE WARNING HAS BEEN CANCELLED.
LAT...LON 4123 7645 4136 7643 4139 7628 4132 7631
4124 7632
TIME...MOT...LOC 2138Z 262DEG 27KT 4129 7625
$$
KFWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS State College, PA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 9, 5:02 PM EDT, 18 minutes earlier.
Area forecast discussion, Jul 9, 5:02 PM EDT, 18 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE STATE COLLEGE PA 502 PM EDT THU JUL 9 2015 .SYNOPSIS... STRONG TO SEVERE THUNDERSTORMS ARE POSSIBLE THROUGH THIS EVENING... ESPECIALLY ACROSS THE EASTERN HALF OF THE STATE...AS A WAVE OF LOW PRESSURE MOVES ALONG THE PENNSYLVANIA...NEW YORK BORDER AND DRAGS A TRAILING COLD FRONT EAST ACROSS THE COMMONWEALTH. HIGH PRESSURE WILL RETURN FOR FRIDAY AND SATURDAY BRINGING SLIGHTLY COOLER AND NOTABLY LESS HUMID WEATHER WITH LITTLE CHANCE FOR RAIN. A CHANCE OF SHOWERS AND THUNDERSTORMS RETURN LATE SUNDAY AND MONDAY. && .NEAR TERM /UNTIL 10 PM THIS EVENING/... ...21Z UPDATE... FLASH FLOOD WATCH DROPPED FOR NORTH CENTRAL PA...AS HEAVY RAINFALL THREAT HAS SHIFTED FARTHER EAST AND SOUTH. WARM MID LEVELS HAVE THUS FAR KEPT CONVECTION IN CHECK ACROSS WESTERN AND CENTRAL PA...BUT MOST UNSTABLE AND HIGHLY SHEARED ENVIRONMENT OVER SOUTHEAST PA REMAINS A VERY HIGH CONCERN. LATEST RADAR TRENDS INDICATE INTENSIFYING BOWING LINE SEGMENT MOVING INTO AN AREA OF EHI INCREASING ABOVE 2-3 OVER FRANKLIN COUNTY. DAMAGING WINDS WILL BE A GOOD BET AS STORMS CROSS THE LOWER AND MIDDLE SUSQ RIVER VALLEY THROUGH THIS EVENING. AS FAR AS INGREDIENTS GO...THE CUPBOARD IS STOCKED. SURFACE DEWPOINTS IN THE LOW 70S WITH INCREASING LOW LEVEL SHEAR/850MB WINDS INCREASING TO 40 KTS ALONG WITH A SHORTWAVE WORKING IN FROM SE OH ARE FAVORABLE FOR STORMS TO PRODUCE DAMAGING WINDS. PROXIMITY OF WARM FRONT...WEAK LEE TROUGHING AND LOCALIZED TERRAIN ENHANCEMENTS OF LLVL SHEAR WILL ENHANCE POTENTIAL FOR ROTATING UPDRAFTS...AND ISOLATED BRIEF TORNADOES INVOF OF BROKEN-S SIGNATURES OR ANY CELLS THAT CAN ISOLATE THEMSELVES FROM THE MAIN LINE. BIGGEST THREAT CONTINUES TO BE ALONG AND SOUTH OF A CORRIDOR FROM KFIG TO KIPT TO KAVP. LATEST SPC MESO ANALYSIS SHOWS FAVORABLE EHI VALUES (+2 TO +4) LIFTING NORTHWARD INTO THE S CENTRAL MOUNTAINS AND LOWER SUSQ RIVER VALLEY. A BUSY EVENING IN PROGRESS...BUT THINGS WILL WIND DOWN LATER ON. && .SHORT TERM /10 PM THIS EVENING THROUGH 6 PM FRIDAY/... THUNDERSTORMS WILL BE QUICKLY EXITING EAST ACROSS THE DELAWARE VALLEY OF FAR EASTERN PENN AROUND MIDNIGHT. SWWD TRAILING COLD FRONT FROM THE SFC LOW OVER THE CATSKILL REGION WILL MEANS THAT ANOTHER SHOWER OR TWO WILL BE POSSIBLE...BUT ADDITIONAL RAINFALL FROM 02Z ON WILL BE LESS THAN 0.10 OF AN INCH. DEWPOINTS WILL FALL OFF STEADILY OVERNIGHT AND DIP TO SLIGHTLY BELOW NORMAL BY DAYBREAK FRIDAY ACROSS FAR NRN PENN. LLVL MOISTURE WILL LIKELY WAIT TO BE SCOURED OUT UNTIL LATER FRIDAY MORNING ACROSS SOUTHERN PENN DUE TO THE VERY LATE NIGHT TIMING OF THE SFC CFRONTAL PASSAGE AND LIGHT WIND...EVEN RIGHT IN ITS WAKE. LOW TEMPS EARLY FRIDAY MORNING WILL VARY FROM THE MID 50S ACROSS THE NRN TIER...TO THE UPPER 60S THROUGHOUT MOST OF THE LOWER SUSQ VALLEY. THE LARGE SCALE PATTERN FCST OVER THE LOWER 48 INTO NEXT WEEK REMAINS ON TRACK...WITH A MEAN TROUGH NEAR THE WEST COAST... RETROGRADING UPPER RIDGE OVER THE SOUTHEAST/SOUTH-CENTRAL U.S. EVENTUALLY SETTLING NEAR THE TX PANHANDLE AND EXTENDING NWD OVER THE ROCKIES AND WRN HIGH PLAINS...AND AN AMPLIFYING TROUGH OVER THE ERN HALF OF THE CONUS DOWNSTREAM OF THE RIDGE. CONFIDENCE IN A 48 HOUR/2-DAY PERIOD OF DRY WEATHER FROM FRIDAY INTO SATURDAY CONTINUES THROUGH THE MOST RECENT MODEL RUNS...WITH THE LATEST MODEL AND ENSEMBLE GUIDANCE SHOWING AN AREA OF ABNORMALLY DRY/LOW PW AIR SPREADING INTO CENTRAL PA. && .LONG TERM /FRIDAY NIGHT THROUGH THURSDAY/... THE MAIN FORECAST ISSUE AND ULTIMATE SOURCE OF UNCERTAINTY RESIDES WITH THE ENERGY ASSOCD WITH THE UPPER LOW NEAR THE CA COAST WHICH IS STILL PROGGED TO REACH THE N-CENTRAL PLAINS ON SATURDAY. THIS FEATURE WILL LKLY OFFER THE BEST OPPORTUNITY FOR RAINFALL DURING THE PERIOD...MOST LKLY IN THE SUN-TUE TIMEFRAME. HOWEVER MEANINGFUL SHORTWAVE DETAIL DIFFERENCES...NOT ONLY WITH THIS ENERGY BUT WITH ONE OR TWO LEAD CONVECTIVE IMPULSES DIMINISHED THE ABILITY FOR ADEQUATE TIMING THROUGH THE MID AND LONG TERM. AS WITH THE MOST RECENT SYSTEM...EXPECT DEWPOINTS TO CREEP BACK UP THE 70 RANGE BY THE MON-TUE TIMEFRAME WITH THE PRECIPITATION CHANCES. ESPECIALLY OVER THE CENTRAL AND SOUTH. && .AVIATION /21Z THURSDAY THROUGH TUESDAY/... COLD FRONT CROSSING THE REGION...TRIGGERING SCATTERED TO BROKEN TSRA THROUGH EARLY TO MID EVENING. SOME STORMS WILL REACH SEVERE LIMITS...ESPECIALLY ACROSS SOUTHERN AND EASTERN AIRFIELDS. CIG AND VSBY RESTRICTIONS WILL BE WIDESPREAD IN SHOWERS AND THUNDERSORMS THROUGH THIS EVENING. LOWERING CONDITIONS EXPECTED AGAIN LATE TONIGHT IN THE POST FRONTAL AIRMASS...BUT DRYING WILL BRING IMPROVING CONDITIONS FOR FRIDAY INTO SATURDAY AS VFR WILL DOMINATE. OUTLOOK... FRI-SAT...PRIMARILY VFR. SUN...PRIMARILY VFR. ISOLATED TSRA POSSIBLE WEST. SUN NIGHT-MON...RESTRICTIONS POSSIBLE IN SCATTERED SHRA/TSRA. && .CTP WATCHES/WARNINGS/ADVISORIES... NONE. && SYNOPSIS...LAMBERT/RXR NEAR TERM...DEVOIR/LAMBERT/RXR SHORT TERM...LAMBERT LONG TERM...GARTNER/STEINBUGL AVIATION...JUNG
Hazardous weather outlook, Jul 9, 4:53 PM EDT, 27 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE STATE COLLEGE PA 453 PM EDT THU JUL 9 2015 PAZ004>006-037-102100- WARREN-MCKEAN-POTTER-TIOGA- 453 PM EDT THU JUL 9 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA. .DAY ONE...TONIGHT. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. PAZ010>012-041-042-045-046-049-051>053-102100- ELK-CAMERON-NORTHERN CLINTON-NORTHERN LYCOMING-SULLIVAN- SOUTHERN CLINTON-SOUTHERN LYCOMING-UNION-MONTOUR-NORTHUMBERLAND- COLUMBIA- 453 PM EDT THU JUL 9 2015 ...TORNADO WATCH 397 IN EFFECT UNTIL 9 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV/STATECOLLEGE ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. TORNADO WATCH. SCATTERED STRONG...TO SEVERE THUNDERSTORMS WILL CROSS THE REGION THROUGH THIS EVENING. SOME OF THE THUNDERSTORMS WILL PRODUCE DAMAGING WINDS...LARGE HAIL AND POSSIBLY TORNADOES. LOCALLY HEAVY RAINS ARE ALSO POSSIBLE WITH SOME THUNDERSTORMS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. PAZ017-024-033-102100- CLEARFIELD-CAMBRIA-SOMERSET- 453 PM EDT THU JUL 9 2015 ...TORNADO WATCH 397 IN EFFECT UNTIL 9 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV/STATECOLLEGE ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. TORNADO WATCH. SCATTERED STRONG...TO SEVERE THUNDERSTORMS WILL CROSS THE REGION THROUGH THE EARLY EVENING HOURS. SOME OF THE THUNDERSTORMS WILL PRODUCE DAMAGING WINDS...LARGE HAIL AND POSSIBLY TORNADOES. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. PAZ018-019-025>028-034>036-050-056>059-063>066-102100- NORTHERN CENTRE-SOUTHERN CENTRE-BLAIR-HUNTINGDON-MIFFLIN-JUNIATA- BEDFORD-FULTON-FRANKLIN-SNYDER-PERRY-DAUPHIN-SCHUYLKILL-LEBANON- CUMBERLAND-ADAMS-YORK-LANCASTER- 453 PM EDT THU JUL 9 2015 ...TORNADO WATCH 397 IN EFFECT UNTIL 9 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV/STATECOLLEGE ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. TORNADO WATCH. SCATTERED STRONG...TO SEVERE THUNDERSTORMS WILL CROSS THE REGION THROUGH THIS EVENING. SOME OF THE THUNDERSTORMS WILL PRODUCE DAMAGING WINDS...LARGE HAIL AND POSSIBLY TORNADOES. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. DEVOIR
In the hours before
Special weather statement, Jul 9, 4:23 PM EDT, 57 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
423 PM EDT THU JUL 9 2015
PAZ050-092100-
SNYDER PA-
423 PM EDT THU JUL 9 2015
...THIS IS A SPECIAL WEATHER STATEMENT FOR SNYDER COUNTY UNTIL 500 PM
EDT...
AT 422 PM EDT...DOPPLER RADAR INDICATED A SHOWER WITH STRONG WIND
GUSTS NEAR BEAVER SPRINGS...MOVING EAST AT 35 MPH.
50 MPH WIND GUSTS WILL BE POSSIBLE WITH THIS SHOWER.
THIS SHOWER WILL BE NEAR...
PAXTONVILLE AROUND 430 PM EDT.
MIDDLEBURG...TYRONE AND FREMONT AROUND 435 PM EDT.
KREAMER AND PORT TREVORTON AROUND 445 PM EDT.
SELINSGROVE AND KRATZERVILLE AROUND 450 PM EDT.
SHAMOKIN DAM AND HUMMELS WHARF AROUND 455 PM EDT.
OTHER LOCATIONS IMPACTED BY THIS SHOWER INCLUDE BEAVERTOWN...
FREEBURG...SELINSGROVE AIRPORT AND HERNDON.
LAT...LON 4085 7681 4080 7685 4072 7685 4069 7687
4070 7723 4078 7723 4088 7680
TIME...MOT...LOC 2022Z 257DEG 30KT 4075 7716
KFSpecial weather statement, Jul 9, 4:43 PM EDT, 37 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
443 PM EDT THU JUL 9 2015
PAZ045-046-092130-
SOUTHERN CLINTON PA-SOUTHERN LYCOMING PA-
443 PM EDT THU JUL 9 2015
...A THUNDERSTORM PRODUCING TORRENTIAL RAINFALL WILL AFFECT SOUTHERN
CLINTON...AND SOUTHERN LYCOMING COUNTIES UNTIL 530 PM EDT...
AT 442 PM EDT...DOPPLER RADAR INDICATED A THUNDERSTORM NEAR
CARROLL...MOVING NORTHEAST AT 15 MPH.
30 MPH WIND GUSTS WILL BE POSSIBLE WITH THIS THUNDERSTORM. TORRENTIAL
RAINFALL IS ALSO POSSIBLE.
LOCATIONS IMPACTED INCLUDE...
CARROLL...CASTANEA...COLLOMSVILLE...MCELHATTAN...LOGANTON...OVAL...
FLEMINGTON...LOCK HAVEN AND DUNNSTOWN.
FOR THOSE DRIVING ON INTERSTATE 80...THIS INCLUDES AREAS BETWEEN THE
LOCK HAVEN AND MILE RUN EXITS...SPECIFICALLY FROM MILE MARKERS 178 TO
194.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
MINOR FLOODING MAY DEVELOP. DO NOT DRIVE INTO WATER COVERING THE
ROADWAY.
&&
LAT...LON 4109 7704 4108 7708 4107 7711 4107 7714
4104 7715 4099 7734 4098 7743 4113 7747
4123 7711
TIME...MOT...LOC 2042Z 243DEG 15KT 4109 7725
RXRSpecial weather statement, Jul 9, 4:45 PM EDT, 35 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
445 PM EDT THU JUL 9 2015
PAZ036-063-064-092115-
CUMBERLAND PA-FRANKLIN PA-ADAMS PA-
445 PM EDT THU JUL 9 2015
...STRONG THUNDERSTORMS WILL AFFECT CUMBERLAND...FRANKLIN...AND ADAMS
COUNTIES UNTIL 515 PM EDT...
AT 445 PM EDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ALONG A
LINE EXTENDING FROM NEAR BIG SPRING STATE PARK TO NEAR WAYNESBORO...
AND MOVING EAST AT 40 MPH.
50 MPH WIND GUSTS WILL BE POSSIBLE WITH THESE STORMS.
THE STRONG THUNDERSTORMS WILL BE NEAR...
FAYETTEVILLE AND NEWVILLE AROUND 455 PM EDT.
BLOSERVILLE AND CARROLL VALLEY AROUND 500 PM EDT.
PLAINFIELD AROUND 505 PM EDT.
ORRTANNA AND CASHTOWN AROUND 510 PM EDT.
GETTYSBURG...CARLISLE SPRINGS AND LAKE HERITAGE AROUND 515 PM EDT.
OTHER LOCATIONS IMPACTED BY THESE STORMS INCLUDE ARENDTSVILLE...
BENDERSVILLE...BIGLERVILLE...FAIRFIELD AND GARDNERS.
LAT...LON 3972 7774 4026 7765 4023 7765 4022 7764
4023 7761 4019 7760 4031 7737 4031 7736
4026 7742 4026 7739 4029 7733 4028 7733
4027 7730 4031 7698 4015 7700 4015 7703
4007 7713 4001 7702 3972 7705
TIME...MOT...LOC 2045Z 255DEG 36KT 4026 7758 3979 7764
KFSpecial weather statement, Jul 9, 4:48 PM EDT, 32 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
448 PM EDT THU JUL 9 2015
PAZ017>019-025-026-092145-
SOUTHERN CENTRE PA-CLEARFIELD PA-NORTHERN CENTRE PA-HUNTINGDON PA-
BLAIR PA-
448 PM EDT THU JUL 9 2015
...SPECIAL WEATHER STATEMENT...
AT 447 PM EDT...DOPPLER RADAR INDICATED A THUNDERSTORM NEAR
PUNXSUTAWNEY...MOVING EAST AT 50 MPH.
40 MPH WIND GUSTS WILL BE POSSIBLE WITH THIS THUNDERSTORM.
TORRENTIAL RAINFALL THAT COULD CAUSE MINOR FLOODING AND PONDING OF
WATER ON ROADWAYS IS EXPECTED.
THE THUNDERSTORM PRODUCING TORRENTIAL RAINFALL WILL BE NEAR...
CURWENSVILLE AROUND 515 PM EDT. JEFFRIES...HOUTZDALE AND HYDE
AROUND 520 PM EDT. NORTH PHILIPSBURG...PHILIPSBURG AND CHESTER HILL
AROUND 530 PM EDT. BLACK MOSHANNON STATE PARK AROUND 540 PM EDT.
OTHER LOCATIONS IMPACTED BY THE THUNDERSTORM PRODUCING TORRENTIAL
RAINFALL INCLUDE BRISBIN...BURNSIDE...COALPORT...GLEN HOPE AND
GRAMPIAN.
FOR THOSE DRIVING ON INTERSTATE 80...THIS INCLUDES AREAS BETWEEN THE
DUBOIS ROUTE 255 AND SNOW SHOE EXITS...SPECIFICALLY FROM MILE MARKERS
102 TO 142.
THIS INCLUDES INTERSTATE 99 FROM MILE MARKERS 49 TO 64.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
MINOR FLOODING SUCH AS RAPID RISES ON CREEKS AND STREAMS...AND
PONDING OF WATER ON ROADS ARE EXPECTED. DO NOT DRIVE INTO AREAS WHERE
WATER COVERS THE ROAD.
&&
LAT...LON 4112 7880 4120 7808 4116 7805 4115 7802
4068 7800 4069 7838 4073 7835 4073 7881
TIME...MOT...LOC 2047Z 263DEG 42KT 4087 7890
CERULocal storm report, Jul 9, 5:11 PM EDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
511 PM EDT THU JUL 09 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0450 PM TSTM WND DMG FAYETTEVILLE 39.91N 77.57W
07/09/2015 FRANKLIN PA 911 CALL CENTER
TREES DOWN IN EASTERN FRANKLIN COUNTY.
&&
EVENT NUMBER CTP1500256
MACHSpecial weather statement, Jul 9, 5:14 PM EDT, 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
514 PM EDT THU JUL 9 2015
PAZ042-046-053-092145-
SULLIVAN PA-COLUMBIA PA-SOUTHERN LYCOMING PA-
514 PM EDT THU JUL 9 2015
...A STRONG THUNDERSTORM WILL AFFECT SULLIVAN...COLUMBIA...AND
SOUTHERN LYCOMING COUNTIES UNTIL 545 PM EDT...
AT 514 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM NEAR
BIGGERTOWN...MOVING EAST AT 35 MPH.
50 MPH WIND GUSTS WILL BE POSSIBLE WITH THIS STORM.
THIS STRONG THUNDERSTORM WILL BE NEAR...
CENTRAL AND WALLER AROUND 525 PM EDT.
JAMISON CITY AND FAIRMOUNT SPGS AROUND 530 PM EDT.
RICKETTS GLEN STATE PARK AROUND 535 PM EDT.
OTHER LOCATIONS IMPACTED BY THIS STORM INCLUDE BENTON AND PICTURE
ROCKS.
LAT...LON 4130 7631 4120 7632 4119 7631 4121 7670
4131 7672 4133 7667 4131 7660 4134 7664
4135 7663 4143 7626
TIME...MOT...LOC 2114Z 260DEG 31KT 4128 7652
KFThe office that day
Everything else NWS State College, PA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 9, 4:50 AM EDT | Flash Flood Watch | CTP | Cameron, Clinton, Columbia, Elk, Lycoming, McKean and 7 more | 12 hr |
| Jul 9, 1:33 PM EDT | Special Weather Statement | CTP | Cambria | 42 min |
| Jul 9, 2:05 PM EDT | Severe Thunderstorm Warning | CTP | Centre, Clearfield | 70 min |
| Jul 9, 2:21 PM EDT | Severe Thunderstorm Warning | CTP | Cambria, Somerset | 54 min |
| Jul 9, 2:46 PM EDT | Special Weather Statement | CTP | Potter | 29 min |
| Jul 9, 3:12 PM EDT | Severe Thunderstorm Warning | CTP | Lycoming, Tioga | 63 min |
| Jul 9, 3:14 PM EDT | Special Weather Statement | CTP | Clearfield | 46 min |
| Jul 9, 4:04 PM EDT | Special Weather Statement | CTP | Centre | 41 min |
| Jul 9, 4:14 PM EDT | Special Weather Statement | CTP | Clearfield | 31 min |
| Jul 9, 4:19 PM EDT | Special Weather Statement | CTP | Franklin | 26 min |
| Jul 9, 4:23 PM EDT | Special Weather Statement | CTP | Snyder | 37 min |
| Jul 9, 4:43 PM EDT | Special Weather Statement | CTP | Union | 47 min |
| Jul 9, 4:45 PM EDT | Special Weather Statement | CTP | Adams, Cumberland | 30 min |
| Jul 9, 4:48 PM EDT | Special Weather Statement | CTP | Clearfield | 57 min |
| Jul 9, 4:50 PM EDT | Severe Thunderstorm Warning | CTP | Adams, Cumberland, Franklin | 55 min |
| Jul 9, 5:07 PM EDT | Severe Thunderstorm Warning | CTP | Dauphin, York | 98 min |
| Jul 9, 5:10 PM EDT | Areal Flood Advisory | CTP | Centre, Clearfield | 2 hr |
| Jul 9, 5:14 PM EDT | Special Weather Statement | CTP | Sullivan | 31 min |
| Jul 9, 5:34 PM EDT | Severe Thunderstorm Warning | CTP | Lancaster, Lebanon, York | 86 min |
| Jul 9, 5:40 PM EDT | Special Weather Statement | CTP | Northumberland | 50 min |
| Jul 9, 5:55 PM EDT | Areal Flood Advisory | CTP | Dauphin, Lebanon, Northumberland, Schuylkill | 2 hr |
| Jul 9, 6:01 PM EDT | Severe Thunderstorm Warning | CTP | Dauphin, Lebanon, Schuylkill | 74 min |
Nearby
Severe Thunderstorm Warnings in Pennsylvania, 2015Every severe thunderstorm warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.